Alert archive / Alabama / Special Weather Statements in 2022
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 6, 2022, 5:13 PM CDT for Conecuh County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2022, 5:13 PM CDT (22:13 UTC)
- Expired
- Aug 6, 2022, 6:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Conecuh County, AL
The radar
The Eglin Afb radar (KEVX), 139 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1418 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
121
WWUS84 KMOB 062213
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
513 PM CDT Sat Aug 6 2022
ALZ056-059-060-062300-
Conecuh AL-Covington AL-Escambia AL-
513 PM CDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of northeastern
Escambia, Conecuh and west central Covington Counties through 600 PM
CDT...
At 513 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles southwest of I65 And US 84, or 8 miles
southwest of Evergreen. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Evergreen, Castleberry, Red Level, Repton and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3116 8684 3141 8728 3145 8723 3146 8720
3152 8717 3167 8696 3163 8690 3154 8686
3153 8684 3152 8676 3138 8656
TIME...MOT...LOC 2213Z 126DEG 3KT 3137 8707
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
BlackWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 4:06 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 6, 4:06 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Mobile AL 406 PM CDT Sat Aug 6 2022 NEAR TERM /Now Through Sunday/...High pressure centered over the western Atlantic continues to build into the southeastern CONUS, with PWATS slowly climb back near 2 inches by late this afternoon and remaining near 2 inches through Sunday. We will resume a classic summertime pattern with scattered to locally numerous showers and thunderstorms this afternoon that will gradually propagate inland along the seabreeze boundary and various convective outflow boundaries into the evening hours. Any lingering convection is then expected to dissipate around mid evening, followed by dry conditions, with the exception of some isolated showers and storms to move over the immediate coastal areas from the Gulf late tonight. Sunday will likely be a repeat of today but with slightly higher rain chances, especially east of the Alabama River as scattered to locally numerous showers and thunderstorms again gradually propagate inland. like most Summer days, the overall situation is the same with heavy rainfall and the potential for a few strong to marginal severe storms. we will need to monitor for the instances of heavy rainfall given the saturated soils across that area that could lead to some localized flooding concerns. With plenty of sunshine this afternoon, high temperatures remain on track to climb into the low to mid 90s. Similar high temps are expected for Sunday. At this time, heat indices look to remain below Heat Advisory criteria, with values generally ranging from 100 to 105 degrees. Lows tonight will be in the low 70s inland, with mid to upper 70s along the immediate coast. /22 .SHORT TERM /Sunday Night Through Tuesday Night/...A weakening inverted trough will move out of the western Atlantic and into the central Gulf through the period. Meanwhile, surface ridging extending from the western Atlantic high pressure continues to dominate over the local area. Ample moisture will be in place as a result of the southerly flow and inverted trough with precipitable water values around 1.8 to 2.2 inches. A typical summertime pattern is expected through early next week. Isolated to scattered showers and storms will develop along the coast and over the offshore waters in the morning before increasing in coverage and spreading inland through the day. Convection will generally translate inland along the sea-breeze and any remnant outflow boundaries. A few showers and storms will likely linger into the early evening hours before tapering off overnight. Given the abundance of moisture and generally weak flow aloft, will need to monitor for the potential of localized flooding concerns through early next week. As for temperatures, highs top out in the upper 80s and lower 90s. Lows range from the lower 70s inland to the upper 70s at the beaches. /14 .EXTENDED TERM /Wednesday Through Saturday/...An upper ridge over the Desert Southwest will begin to amplify on Wednesday as an upper trough deepens over the eastern US. This upper ridge will then begin to shift eastward towards the latter half of the week. Although, there are still some timing differences with how quickly the feature progresses. Overall a generally weak northwesterly to northerly flow pattern aloft over the local area as these two features strengthen. Surface ridging extending from the western Atlantic will continue to supply the local area with abundant moisture through the period. A weak boundary coincident with the deepening upper trough may slide into portions of the Southeast late in the week which could further increase rain chances late in the week. Overall daily chances for scattered to numerous showers and storms will be possible especially in the afternoon. In addition to a few strong storms, could see some localized flooding concerns given the weak flow aloft and the antecedent wet soil conditions. Temperatures should be close to seasonal normals with highs in the upper 80s and lower 90s through Wednesday, but may top out in the mid to upper 80s later in the week. Lows remain in the 70s. /14 .MARINE...No impacts are expected for the marine area other than higher winds and waves in and around showers and thunderstorms. A light southeasterly to occasionally easterly flow will prevail through early next week before becoming predominately southerly by midweek. Seas will remain between 2 to 3 feet through the middle of next week. /26 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Aug 6, 3:19 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
319 PM CDT Sat Aug 6 2022
FLZ203>205-062100-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
319 PM CDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of northwestern
Okaloosa and northeastern Santa Rosa Counties through 400 PM CDT...
At 319 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles northeast of Roeville, or 8 miles
northeast of Milton, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Milton, Bagdad, Point Baker and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3057 8698 3058 8699 3058 8700 3060 8702
3060 8703 3057 8700 3057 8703 3070 8707
3092 8709 3100 8705 3100 8682 3099 8676
3056 8674
TIME...MOT...LOC 2019Z 109DEG 8KT 3071 8692
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Aug 6, 4:36 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
436 PM CDT Sat Aug 6 2022
ALZ056-059-FLZ201-203-062215-
Conecuh AL-Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
436 PM CDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of central Escambia,
southwestern Conecuh, northwestern Santa Rosa and north central
Escambia Counties through 515 PM CDT...
At 435 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 7 miles southeast of I65 And AL 113, or 8 miles
west of Brewton, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brewton, Century, Flomaton, East Brewton, Castleberry, Jay, Pollard,
Riverview, I65 And AL 113 and I65 And AL 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3105 8749 3122 8748 3126 8744 3126 8743
3130 8740 3132 8736 3135 8735 3140 8730
3139 8708 3120 8686 3083 8725
TIME...MOT...LOC 2135Z 145DEG 12KT 3115 8720
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Aug 6, 5:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
513 PM CDT Sat Aug 6 2022
ALZ056-059-060-062300-
Conecuh AL-Covington AL-Escambia AL-
513 PM CDT Sat Aug 6 2022
...A strong thunderstorm will impact portions of northeastern
Escambia, Conecuh and west central Covington Counties through 600 PM
CDT...
At 513 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles southwest of I65 And US 84, or 8 miles
southwest of Evergreen. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Evergreen, Castleberry, Red Level, Repton and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3116 8684 3141 8728 3145 8723 3146 8720
3152 8717 3167 8696 3163 8690 3154 8686
3153 8684 3152 8676 3138 8656
TIME...MOT...LOC 2213Z 126DEG 3KT 3137 8707
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:25 PM CDT | Special Marine Warning | MOB | 65 min | |
| Aug 6, 4:36 PM CDT | Special Weather Statement | MOB | Escambia | 39 min |
| Aug 6, 6:12 PM CDT | Special Marine Warning | MOB | 93 min | |
| Aug 6, 6:19 PM CDT | Special Weather Statement | MOB | Butler | 41 min |
| Aug 6, 6:38 PM CDT | Special Weather Statement | MOB | Clarke | 52 min |
| Aug 6, 3:19 PM CDT | Special Weather Statement | MOB | Santa Rosa | 41 min |
| Aug 6, 5:47 PM CDT | Special Weather Statement | MOB | Wayne | 43 min |
Nearby
Special Weather Statements in Alabama, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.